How to get rid of lumps in lip after Juvederm Ultra 1/2 syringe injection? (Photo)

I had juvederm ultra (1/2 syringe) injected into my top lip 3 days ago by a technician. I can see and feel these hard pea size lumps and when I talk or smile it hangs down. What is this and how do I rid of them? Are there any techniques to massage (heard it's not recommended) this area to lessen the lumpiness look?

Doctor Answers 9

Juvederm and Lump

Juvederm is a great filler especially in the lips.  If you still feel a lump after several days please consult a dermatologist about having Vitrase injected into the area to dissolve the lump.  It is always best to consult a board certified dermatologist for the best cosmetic results.

Lumps after Juvederm

Thanks for your inquiry.  I do find that these lumps will often lessen with massage so this is what I recommend to my patients if there is a small irregularity.  

Filler in lips

If you recently and it done, sometimes you can massage the lumps to flatten/soften them.  If not, they can be dissolved with hyaluronidase.

Steven Wallach, MD
New York Plastic Surgeon
4.1 out of 5 stars 24 reviews

Lumps in lip after Juvederm injection

I would likely give it a few more days.  If it persists, consider dissolving the filler with hyaluronidase injection.  You should go back to see your injector as soon as possible.  If they don't have hyaluronidase on hand, find another office.

Richard Ort, MD
Lone Tree Dermatologic Surgeon
5.0 out of 5 stars 22 reviews

Lumps after lip injection

Thank you for your question.
I would certainly contact your injector to see if they may advise massage. At this early stage (within the first two weeks after injection) it could be the filler, but it could be swelling.
At any rate, if it persists down the road, the options would be to massage some more, or to apply some hyaluronidase to dissolve the lump.

Jamil Asaria, MD
Toronto Facial Plastic Surgeon
4.8 out of 5 stars 122 reviews

Lips in Lips after Juvederm Ultra

Massaging the area may help to break up the bumps. This early after the procedure it may not be a permanent issue. If they persist, I would return to the injector. Hyaluronidase can be injected to dissolve the juvederm. For best results, always have a board certified dermatologist or plastic surgeon inject Juvederm.

David J. Myers, MD
Salt Lake City Dermatologic Surgeon
5.0 out of 5 stars 4 reviews

Lumps on lip

Dear cookiepaws,

Thank you for your post and photograph. It does appear as if some of the Juvederm has been injected either into your orbicularis oris or lip muscle or the mucosa itself. When these two locations the sub tissue gel filler is difficult to massage out and manipulate or move.

At this point in time, I generally administer Hyaluronidase to reduce lip swelling and add some more filler or allow this lip augmentation to settle.

I hope this information has been of some assistance and best of luck.

For more information, please review the link below.

R. Stephen Mulholland, M.D.
Certified Plastic Surgeon
Yorkville, Toronto

R. Stephen Mulholland, MD
Toronto Plastic Surgeon
4.6 out of 5 stars 84 reviews

Juvederm lumps in lips

Massage is always the first step to help reduce lumpiness after fillers. You can be pretty aggressive in trying to mash the material into a smoother shape. If that doesn't work, your doctor can inject hyaluronidase to "melt" or dissolve the filler. That'll mean you will need re-injection of filler after a couple of weeks, once the tissue has healed. I hope this helps. I wish you the best!

Arnold Almonte, DO
Roseville Plastic Surgeon
4.8 out of 5 stars 28 reviews

Lump in lip from Juvederm 3 days ago

It is still early so massaging might help this problem. If not, hyaluronidase will dissolve it. 

Steven F. Weiner, MD
Panama City Facial Plastic Surgeon
4.6 out of 5 stars 27 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.